Texas, 2007

Flooding in Texas, July 1 to 31, 2007

July 1 to 31, 2007 · NWS CRP · 2 events in 2 counties and zones

Major flooding was observed during July 2007 as record rainfall occurred over South Texas. By the time the month ended, most river locations exceeded flood levels at least once during the 31 day period.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Major flooding was observed during July 2007 as record rainfall occurred over South Texas. By the time the month ended, most river locations exceeded flood levels at least once during the 31 day period.

During the first part of July, a persistent, nearly stationary upper level low which brought catastrophic flooding to North Texas late in June moved south during the first few days in July, resulting in very heavy rainfall and widespread flooding over much of the area. Dozens of flash flood warnings were issued, and moderate to major flooding was observed over most rivers east of the Rio Grande. In fact, some of the river crests observed were comparable to those observed during July 2002 and September 2002, when record flooding was observed over the Nueces River basin. Six locations had crests which were within the top five highest crests ever recorded:

Nueces River at Calallen (4th highest)| Nueces River at Bluntzer (3rd highest)| Aransas River at Skidmore (3rd highest)| Garcitas Creek near Inez (3rd highest)| Oso Creek near Corpus Christi (5th highest)| Copano Creek near Refugio (3rd highest)

The reservoirs for the Corpus Christi water supply quickly filled, and required releases brought major flooding to the Nueces River south of Lake Corpus Christi. In fact, Bluntzer and Calallen remained above flood stage through July (in part due to rainfall received later in the month).

The Corpus Christi International Airport had the second highest monthly rainfall amount, totaling 18.13 inches (the highest was September 1967 with the remnants of Hurricane Beulah). The Victoria Regional Airport received 20.34 inches. Obviously, all of this excessive rainfall completely filled the reservoirs, with both Choke Canyon and Lake Corpus Christi continuing to release water through July 31.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 30, 9:05 PM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Jun 30, 9:05 PM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1005 PM CDT SAT JUN 30 2007

.UPDATE...THE CONVECTION HAS DISSIPATED ACROSS MOST OF THE CWA
WITH THE LOSS OF DAYTIME HEATING. COASTAL CONVECTION WL CONTINUE
TO BECOME MORE NUMEROUS TNT AND AFFECT THE EASTERN HALF OF THE CWA
THROUGH THE MORNING HOURS. WL ADJUST POP/WX GRIDS ACCORDINGLY
BASED UPON THIS THINKING. THE REMAINDER OF THE FCST LOOKS IN GOOD
SHAPE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    75  88  78  89  77  /  30  50  40  60  30
VICTORIA          74  87  76  88  74  /  30  60  50  70  30
LAREDO            77  94  79  95  77  /  10  30  40  40  40
ALICE             74  91  77  90  76  /  20  40  50  60  30
ROCKPORT          78  87  80  88  78  /  40  50  50  60  30
COTULLA           74  91  75  92  75  /  10  30  40  50  50
KINGSVILLE        74  90  77  90  77  /  30  40  40  60  30
NAVY CORPUS       80  88  81  88  79  /  40  50  50  60  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

MB
Hazardous weather outlook, Jun 30, 4:02 AM CST, 19 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
502 AM CDT SAT JUN 30 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
502 AM CDT SAT JUN 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
WITH A FEW STORMS PRODUCING BRIEF HEAVY RAINFALL. A FEW LOCATIONS
MAY EXPERIENCE PONDING ON LOW LYING AREAS AND ROADS.
HOWEVER...GIVEN THE ISOLATED NATURE OF THE HEAVY
RAINFALL...WIDESPREAD FLOODING IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WITH ABUNDANT TROPICAL MOISTURE OVER THE REGION AND AN UPPER
LEVEL DISTURBANCE REMAINING NEARLY STATIONARY FROM NORTH CENTRAL
TEXAS INTO THE RIO GRANDE PLAINS SUNDAY THROUGH TUESDAY...PERIODS
OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. LOCALLY HEAVY RAIN
WILL BE POSSIBLE ESPECIALLY MONDAY INTO TUESDAY. RAIN AMOUNTS OF
1 TO 3 INCHES WILL BE LIKELY ACROSS THE REGION SUNDAY THROUGH
TUESDAY WITH ISOLATED TOTAL AMOUNTS OVER 5 INCHES POSSIBLE.
LOCALIZED FLOODING WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS.

FOR THE REST OF THE PERIOD...SCATTERED SHOWERS AND THUNDERSTORMS CAN
BE EXPECTED WEDNESDAY THROUGH FRIDAY. THESE SHOWERS AND STORMS WILL
PRIMARILY BE ASSOCIATED WITH DAYTIME HEATING AND THE SEA BREEZE
BOUNDARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Nueces

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Nueces County, 3.09 mi NW of Calallen
Cause
Heavy Rain
Reported by
NWS Storm Survey
Coordinates
27.902, -97.666

Both the Nueces River at Calallen and the Nueces River at Bluntzer recorded major flooding in July. Several homes were flooded forcing evacuations. Disaster declarations were declared for both San Patricio and Nueces counties due to this river flooding. Dollar estimates on the damage were not known at the time of this writing. Flooding of the Nueces River in this area began on June 29th and continued through August 25th.

Flood, San Patricio

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
San Patricio County, 3.32 mi WSW of Angelita
Cause
Heavy Rain
Reported by
NWS Storm Survey
Coordinates
27.896, -97.667

Both the Nueces River at Calallen and the Nueces River at Bluntzer recorded major flooding in July. Several homes were flooded forcing evacuations. Disaster declarations were declared for both San Patricio and Nueces counties due to this river flooding. Dollar estimates on the damage were not known at the time of this writing. Flooding of the Nueces River in this area began on June 29th and continued through August 25th.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58624, 58625.